Alert archive / Oregon / Wind Advisories in 2012

Wind Advisory 30, NWS Pendleton, OR

October 15, 20128 counties in Oregon; 7 counties in Washington

NWS Pendleton, OR issued this wind advisory at Oct 15, 2012, 2:39 AM PDT for 8 counties in Oregon; 7 counties in Washington. It took effect at Oct 15, 2012, 8:00 PM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2012, 2:39 AM PDT (09:39 UTC)
In effect from
Oct 15, 2012, 8:00 PM PDT
Expired
Oct 16, 2012, 8:00 PM PDT
In force
24 hr
Issued by
NWS Pendleton, OR

Counties Deschutes County, OR, Gilliam County, OR, Jefferson County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 88 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 9.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2012-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2012-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
667 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WWUS76 KPDT 150939
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
239 AM PDT MON OCT 15 2012

...VERY WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF SOUTHEAST
WASHINGTON AND NORTHEAST OREGON LATE TONIGHT AND TUESDAY...

.AN UPPER LEVEL STORM SYSTEM AND STRONG COLD FRONT WILL MOVE
ACROSS THE REGION TONIGHT INTO TUESDAY. STRONG SURFACE PRESSURE
GRADIENTS AND STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE WILL
RESULT IN VERY WINDY CONDITIONS. 

ORZ041-044-507-508-WAZ024-028-029-521-152200-
/O.NEW.KPDT.WI.Y.0030.121016T0900Z-121017T0300Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON...
FOSSIL...WHITE SALMON...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE
239 AM PDT MON OCT 15 2012

...WIND ADVISORY IN EFFECT FROM 2 AM TO 8 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 PM PDT TUESDAY. 

* TIMING: THERE WILL LIKELY BE A BURST OF WINDS WITH A COLD
  FRONTAL PASSAGE AFTER MIDNIGHT TONIGHT. OTHERWISE EXPECT THE
  STRONGEST WINDS TO DEVELOP DURING THE MORNING INTO MID AFTERNOON
  TUESDAY.

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE
  VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
5 follow-up statements
580 
WWUS76 KPDT 152142
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
242 PM PDT MON OCT 15 2012

...VERY WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF SOUTHEAST
WASHINGTON AND NORTHEAST OREGON LATE TONIGHT AND TUESDAY...

.A STORM SYSTEM WITH A STRONG COLD FRONT WILL MOVE ACROSS THE
REGION TONIGHT INTO TUESDAY. STRONG SURFACE PRESSURE GRADIENTS AND
STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE WILL RESULT IN VERY
WINDY CONDITIONS.

WAZ026-027-160600-
/O.EXB.KPDT.WI.Y.0030.121016T0300Z-121017T0300Z/
KITTITAS VALLEY-YAKIMA VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES...
SUNNYSIDE...TOPPENISH...YAKIMA
242 PM PDT MON OCT 15 2012

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT
TUESDAY. 

* TIMING: SOUTH WINDS WILL SHIFT WESTERLY AND INCREASE WITH A COLD
  FRONTAL PASSAGE AFTER MIDNIGHT TONIGHT. THERE MAY BE AN INTENSE
  BURST OF WINDS ASSOCIATED WITH THE INITIAL FRONTAL
  PASSAGE...OTHERWISE EXPECT THE STRONGEST WINDS TO DEVELOP DURING
  THE MORNING INTO MID-AFTERNOON TUESDAY.

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ042-509-160600-
/O.EXB.KPDT.WI.Y.0030.121016T0300Z-121017T0300Z/
NORTH CENTRAL OREGON-EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
PRINEVILLE...REDMOND...BEND...LA PINE...SUNRIVER
242 PM PDT MON OCT 15 2012

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT
TUESDAY. 

* TIMING: SOUTH WINDS WILL SHIFT WESTERLY AND INCREASE WITH A COLD
  FRONTAL PASSAGE AFTER MIDNIGHT TONIGHT. THERE MAY BE AN INTENSE
  BURST OF WINDS ASSOCIATED WITH THE INITIAL FRONTAL
  PASSAGE...OTHERWISE EXPECT THE STRONGEST WINDS TO DEVELOP DURING
  THE MORNING INTO MID-AFTERNOON TUESDAY.

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ041-044-507-508-WAZ024-028-029-521-160600-
/O.EXT.KPDT.WI.Y.0030.121016T0300Z-121017T0300Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON...
FOSSIL...WHITE SALMON...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE
242 PM PDT MON OCT 15 2012

...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT
TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
PDT TUESDAY. 

* TIMING: SOUTH WINDS WILL SHIFT WESTERLY AND INCREASE WITH A COLD
  FRONTAL PASSAGE AFTER MIDNIGHT TONIGHT. THERE MAY BE AN INTENSE
  BURST OF WINDS ASSOCIATED WITH THE INITIAL FRONTAL
  PASSAGE...OTHERWISE EXPECT THE STRONGEST WINDS TO DEVELOP DURING
  THE MORNING INTO MID-AFTERNOON TUESDAY.

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
637 
WWUS76 KPDT 160440
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
940 PM PDT MON OCT 15 2012

...VERY WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF SOUTHEAST
WASHINGTON AND NORTHEAST OREGON LATER TONIGHT AND TUESDAY...

.A STORM SYSTEM WITH A STRONG COLD FRONT WILL MOVE ACROSS THE
REGION TONIGHT INTO TUESDAY. STRONG SURFACE PRESSURE GRADIENTS
AND STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE WILL RESULT IN
VERY WINDY CONDITIONS.

ORZ041-044-507-508-WAZ024-026>029-521-161300-
/O.CON.KPDT.WI.Y.0030.000000T0000Z-121017T0300Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON...
FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE
940 PM PDT MON OCT 15 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY. 

* TIMING: SOUTH WINDS WILL SHIFT WESTERLY AND INCREASE WITH A 
  COLD FRONTAL PASSAGE AFTER MIDNIGHT TONIGHT. THERE MAY BE AN 
  INTENSE BURST OF WINDS ASSOCIATED WITH THE INITIAL FRONTAL 
  PASSAGE...OTHERWISE EXPECT THE STRONGEST WINDS TO DEVELOP 
  DURING THE MORNING INTO MID-AFTERNOON TUESDAY. 

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ042-509-161300-
/O.CON.KPDT.WI.Y.0030.000000T0000Z-121017T0300Z/
NORTH CENTRAL OREGON-EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
PRINEVILLE...REDMOND...BEND...LA PINE...SUNRIVER
940 PM PDT MON OCT 15 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY. 

* TIMING: SOUTH WINDS WILL SHIFT WESTERLY AND INCREASE WITH A 
  COLD FRONTAL PASSAGE AFTER MIDNIGHT TONIGHT. THERE MAY BE AN 
  INTENSE BURST OF WINDS ASSOCIATED WITH THE INITIAL FRONTAL 
  PASSAGE...OTHERWISE EXPECT THE STRONGEST WINDS TO DEVELOP 
  DURING THE MORNING INTO MID-AFTERNOON TUESDAY. 

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
814 
WWUS76 KPDT 161300
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
600 AM PDT TUE OCT 16 2012

...VERY WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF SOUTHEAST
WASHINGTON AND NORTHEAST OREGON TODAY...

.STRONG SURFACE PRESSURE GRADIENTS AND STRONG WINDS ALOFT MIXING
DOWN TO THE SURFACE WILL RESULT IN VERY WINDY CONDITIONS TODAY.

ORZ041-044-507-508-WAZ024-026>029-521-162200-
/O.CON.KPDT.WI.Y.0030.000000T0000Z-121017T0300Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON...
FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE
600 AM PDT TUE OCT 16 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING AND PEAK AROUND
  MIDDAY. WINDS WILL SUBSIDE BY EARLY THIS EVENING.

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ042-509-162200-
/O.CON.KPDT.WI.Y.0030.000000T0000Z-121017T0300Z/
NORTH CENTRAL OREGON-EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
PRINEVILLE...REDMOND...BEND...LA PINE...SUNRIVER
600 AM PDT TUE OCT 16 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* TIMING: WEST WINDS WILL INCREASE THROUGH THE MORNING AND PEAK
  AROUND MIDDAY. WINDS WILL SUBSIDE BY EARLY THIS EVENING. 

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
324 
WWUS76 KPDT 162125
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
225 PM PDT TUE OCT 16 2012

...VERY WINDY CONDITIONS EXPECTED ACROSS PORTIONS OF SOUTHEAST
WASHINGTON AND NORTHEAST OREGON THROUGH THIS EVENING...

.STRONG SURFACE PRESSURE GRADIENTS AND STRONG WINDS ALOFT MIXING
DOWN TO THE SURFACE WILL CONTINUE TO RESULT IN VERY WINDY
CONDITIONS THROUGH THIS EVENING.

ORZ041-044-507-508-WAZ024-026>029-521-170300-
/O.CON.KPDT.WI.Y.0030.000000T0000Z-121017T0300Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON...
FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE
225 PM PDT TUE OCT 16 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* TIMING: WINDS WILL REMAIN VERY WINDY FOR THE NEXT SEVERAL
  HOURS...BUT WILL DIMINISH AFTER SUNSET.

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
  DECREASING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH AFTER SUNSET.

* IMPACTS: DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ042-509-170300-
/O.CON.KPDT.WI.Y.0030.000000T0000Z-121017T0300Z/
NORTH CENTRAL OREGON-EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
PRINEVILLE...REDMOND...BEND...LA PINE...SUNRIVER
225 PM PDT TUE OCT 16 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* TIMING: WINDS WILL REMAIN VERY WINDY FOR THE NEXT SEVERAL
  HOURS...BUT WILL DIMINISH AFTER SUNSET.

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
  DECREASING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH AFTER SUNSET.

* IMPACTS: DRIVING MAY BE DIFFICULT ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
963 
WWUS76 KPDT 170243
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
743 PM PDT TUE OCT 16 2012

ORZ041-044-507-508-WAZ024-026>029-521-170345-
/O.EXP.KPDT.WI.Y.0030.000000T0000Z-121017T0300Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON...
FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON...
WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE
743 PM PDT TUE OCT 16 2012

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

THE WEATHER SYSTEM AND STRONG COLD FRONT THAT BROUGHT STRONG
WINDS TO NORTHEAST OREGON AND SOUTHEAST WASHINGTON HAS MOVED OUT
OF THE AREA AND THE WINDS HAVE DECREASED TO BELOW ADVISORY
SPEEDS. AS A RESULT THE WIND ADVISORY WILL EXPIRE AT 8 PM. THERE
WILL STILL BE BREEZY TO WINDY CONDITIONS IN SOME AREAS THIS
EVENING...MAINLY OVER EXPOSED RIDGES OF THE LOWER COLUMBIA BASIN
AND THE BLUE MOUNTAIN FOOTHILLS. HOWEVER...WINDS WILL BECOME
LIGHT IN ALL AREAS OVERNIGHT.

$$

ORZ042-509-170345-
/O.EXP.KPDT.WI.Y.0030.000000T0000Z-121017T0300Z/
NORTH CENTRAL OREGON-EAST SLOPES OF THE OREGON CASCADES-
INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...
PRINEVILLE...REDMOND...BEND...LA PINE...SUNRIVER
743 PM PDT TUE OCT 16 2012

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

THE WEATHER SYSTEM AND STRONG COLD FRONT THAT BROUGHT STRONG
WINDS TO NORTH CENTRAL OREGON AND THE OREGON CASCADE EAST SLOPES
HAS MOVED OUT OF THE AREA AND THE WINDS HAVE DECREASED TO BELOW
ADVISORY SPEEDS. AS A RESULT THE WIND ADVISORY WILL EXPIRE AT 8
PM. THERE WILL STILL BE BREEZY TO WINDY CONDITIONS IN NORTH
CENTRAL OREGON THIS EVENING. HOWEVER...WINDS WILL BECOME LIGHT IN
ALL AREAS OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 15, 2:23 AM PDT, 16 minutes earlier.

Area forecast discussion, Oct 15, 2:23 AM PDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
223 AM PDT MON OCT 15 2012

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...PROGRESSIVE FLOW PATTERN
WILL CONTINUE THROUGH THE FORECAST PERIOD. A WEATHER DISTURBANCE
MOVING ACROSS THE AREA THIS MORNING THAT HAS BROUGHT A GENERAL RAIN
TO MUCH OF THE AREA WILL MOVE EAST OF THE REGION TODAY. THIS WILL
RESULT IN AN OVERALL LULL IN THE PRECIPITATION ESPECIALLY BY THIS
AFTERNOON...EXCEPT FOR THE CASCADE CREST REGION. A SECOND STRONGER
DISTURBANCE WILL MOVE ACROSS THE REGION TONIGHT. THIS WILL BRING
ANOTHER ROUND OF RAIN. A STRONG COLD FRONT WILL MOVE ACROSS THE
REGION AFTER MIDNIGHT. THERE WILL BE SOME POTENTIAL FOR ISOLD TSTMS
ALONG THE FRONT EASTERN HALF OF THE FORECAST AREA MAINLY AFTER
MIDNIGHT. HOWEVER...THE MAIN CONCERN WITH THE FRONT WILL BE THE
MIXING DOWN OF STRONG WINDS FROM ALOFT. HAVE DECIDED TO ISSUE A WIND
ADVISORY FOR MUCH OF THE LOWER ELEVATIONS. THERE MAY BE A LULL IN
THE WINDS FOR A BRIEF PERIOD AFTER THE FRONT MOVES THROUGH...THEN
WINDS WILL PICK UP DURING THE MORNING AND INTO THE AFTERNOON ON
TUESDAY. THE NAM SEEMS TO BE UNDERDOING THE WINDS A BIT SO HAVE WENT
WITH A BLEND OF THE NAM AND THE STRONGER GFS FOR WIND SPEEDS. WINDS
WILL DIMINISH BY TUESDAY EVENING AS WELL AS ANY LINGERING
PRECIPITATION. 78

.LONG TERM...WEDNESDAY THROUGH SUNDAY NIGHT...AN UPPER LEVEL RIDGE
WILL PROVIDE PROGRESSIVELY DRY NORTHWEST FLOW OVER THE AREA THROUGH
THURSDAY NIGHT.  BY THURSDAY NIGHT THE UPPER LEVEL RIDGE WILL BEGIN
TO FLATTEN OUT INTO A PROGRESSIVE WESTERLY FLOW.  THIS WILL ALLOW
INCREASED MOISTURE TRANSPORT FROM THE ATMOSPHERIC RIVER OVER THE
PACIFIC.  SO AS FAR AS PRECIPITATION GOES...EXPECT MOSTLY DRY
CONDITIONS THROUGH THURSDAY NIGHT...WITH A CHANCE OF MOUNTAIN
SHOWERS FRIDAY THROUGH SUNDAY...AND A SLIGHT CHANCE OF LOWER
ELEVATION SHOWERS FOR THE SAME TIME PERIOD.  ONE THING TO NOTE FOR
THE WEEKEND IS...MODELS BEGIN TO DIVERGE AT THIS POINT AS TO WHETHER
THE AREA WILL REMAIN OVER THIS WESTERLY FLOW THROUGH THE
WEEKEND...OR IF A STRONG COLD FRONT WILL MOVE ACROSS THE AREA
SATURDAY OR SUNDAY...WITH SNOW LEVELS COMING DOWN TO AROUND 4000
FT.  EVEN THOUGH CONFIDENCE IS LOW FOR THE WEEKEND FORECAST...THERE
SEEMS TO BE A TREND FROM PREVIOUS MODELS TO MOVE A COLD AIR MASS
OVER THE AREA AT SOME POINT FOR THE UPCOMING WEEKEND...IF NOT EARLY
NEXT WEEK...SO HAVE HEDGED TEMPERATURES COOLER IN THE EXTENDED. WEBER

&&

.AVIATION...PREVIOUS DISCUSSION 06Z TAFS...THE NEXT PACIFIC SYSTEM
CONTINUES TO MOVE ACROSS THE REGION AT THE MOMENT. GENERALLY, VFR
CONDITIONS ARE EXPECTED THROUGH THE PERIOD. CIGS WILL MAINLY RUN
BETWEEN 4000 AND 10000 FT MSL. LOWER CIGS/VIS WILL BE POSSIBLE WITH
HEAVIER RAIN OVERNIGHT. MVFR CONDITIONS WILL BE POSSIBLE WITH THE
FRONTAL PRECIP AT KALW AND KPDT. MVFR CONDITIONS ARE ALSO EXPECTED
AT KDLS DUE TO WEAK GRADIENTS CAUSE ALLOW AN INVERSION TO DEVELOP,
TRAPPING THE MOISTURE FROM TONIGHT'S RAIN. WINDS OF 10 TO 15 KTS
WITH HIGHER GUSTS ARE EXPECTED TO DEVELOP MONDAY AFTERNOON AHEAD OF
A SYSTEM EXPECTED MONDAY NIGHT. PRECIP FROM THIS SYSTEM MAY BEGIN TO
AFFECT OUR WESTERN SITES BY LATE AFTERNOON. 90

.PRELIMINARY POINT TEMPS/POPS...
PDT  75  52  62  38 /  30  80  20  10
ALW  75  55  66  42 /  40  80  30  10
PSC  76  53  70  38 /  10  70  10  10
YKM  69  45  66  35 /  30  70  10  10
HRI  75  52  68  36 /  10  70  10  10
ELN  69  45  63  36 /  30  70  10  10
RDM  73  48  58  27 /  30  80  10  10
LGD  69  51  58  36 /  50  80  50  10
GCD  68  49  57  31 /  40  80  40  10
DLS  70  52  67  41 /  40  80  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 2 AM TO 8 PM PDT TUESDAY ORZ041-044-507-508.

WA...WIND ADVISORY FROM 2 AM TO 8 PM PDT TUESDAY WAZ024-028-029-521.

&&

THREAT INDEX
TODAY : GREEN
TUESDAY : YELLOW
WEDNESDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

78/89/89
Hazardous weather outlook, Oct 14, 5:45 AM PDT, 20 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
545 AM PDT SUN OCT 14 2012

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
151245-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
545 AM PDT SUN OCT 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SCATTERED SHOWERS TODAY ALONG THE EAST SLOPES OF THE CASCADES...WITH
CHANCES OF PRECIPITATION INCREASING LATER THIS AFTERNOON AND EVENING
ACROSS EASTERN OREGON AND WASHINGTON.  EXPECT HIGHER RAINFALL
AMOUNTS ACROSS THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WIND TUESDAY
     SIMCOE HIGHLANDS, EASTERN COLUMBIA RIVER GORGE OF WASHINGTON,
     KITTITAS VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF
     WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
     EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON,
     LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF THE NORTHERN BLUE
     MOUNTAINS OF OREGON, FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS
     OF OREGON

A PROGRESSIVE WESTERLY FLOW WILL CONTINUE THROUGH MONDAY WITH ON AND
OFF SHOWERS ACROSS THE AREA.  A COLD FRONT WILL MOVE ACROSS THE
PACIFIC NORTHWEST ON TUESDAY.  A STRONG UPPER LEVEL JET JUXTAPOSED
WITH A DECENT LOW LEVEL JET...AND GOOD ISENTROPIC DESCENT WILL AID
IN WINDY CONDITIONS ACROSS THE LOWER ELEVATIONS.  WINDS ARE
EXPECTED TO BE SUSTAINED 25 TO 35 MPH...WITH GUST AROUND 50 MPH.
DRY NORTHWEST FLOW WILL SET IN BEHIND THE COLD FRONT...WHICH WILL
KEEP CONDITIONS COOLER AND MINIMAL PRECIPITATION CHANCES...WITH
OCCASIONAL UPSLOPE SHOWERS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

Nearby

Wind Advisories in Oregon, 2012Wind Advisories in Washington, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.